Jump to content
Acne.org
  • entries
    3
  • comment
    1
  • views
    3,857

Entries in this blog

 

Week 6 update

No dramatic results yet, but it is still early.

I thought my acne was improving the last couple weeks but then today I got two really gross inflamed, pus-filled pimples on my jawline that just got bigger throughout the day and did a number on my self esteem. :/ I have been pretty good about not picking or squeezing my blemishes lately (which may partly explain why my skin looked better) but I could not help myself from getting rid of these. Personally, I'd rather have a couple small red marks than nasty pus-filled pimples on my face. Also, they seem to heal faster when I pick them (though the acne does seem to spread more so it is sort of a vicious circle).

Yeah, so no miracles, but no complete tragedies either. Besides the two pimples today that kind of got me down, my mood has been exceptionally good lately. So yay, no weird moodiness or depression from the pill!  

Even if it doesn't end up helping with my acne I will likely continue using TriNessa as birth control.

Maggz93

Maggz93

04/21/2016

Last Reply:
06/28/2018

 

Week 1 update

I've been taking TriNessa for one week and I'm still breaking out, maybe slightly more than usual? I don't know, it's hard to tell - it might be the same as before I started TriNessa. My skin also seems to have the same level of oiliness (i.e. pretty oily!). It's going to take some time for it to work if it does end up working for me, so I am just trying to be patient and hopeful. :)

As far as side effects, I haven't had any except for slight nausea when I wake up in the morning (I'm taking the pill before I go to bed). I don't feel sick to my stomach, but I feel like I have to gag sometimes. Weird, I know. I hope it goes away but it's certainly not something that alone would keep me from continuing the pill. My mood is fine and I feel like myself, and that's what I was most worried about. 

Today I start the light blue pills and I think the amounts of the different hormones are slightly different, so we'll see what happens!

Below are pictures of my skin from today, 7 days after starting TriNessa:


Maggz93

Maggz93

03/20/2016

 

Day 1: starting the pill

So this is the first post of my journey taking TriNessa birth control! I'll use this first post as a space to talk a little about myself and my skin history.

I am nearly 23 years old and have been struggling with acne for about 10 years. I would say I have moderate acne and that the severity has never gone beyond that. I have been to several dermatologists and have been on a slew of topicals and antibiotics during the past 10 years; some have worked quite well, but my acne always creeps back in a matter of time. I have also tried more natural approaches, like green tea, cod liver oil, flax milk, not washing my face, etc. with limited success.

For a long time my acne was mostly on my chin - my cheeks and forehead would stay very clear - but over the past couple of years my acne has been appearing on my cheeks and forehead as well as my chin/jawline. I have been getting pretty fed up with it lately, mostly because I'm almost 23 and am still dealing with this teenage problem of acne while it seems like all of the people I know have normal, clear skin. It really does a number on your self confidence! I don't wear makeup because I feel like it just makes things worse and complicates things, so I feel especially exposed when my acne is at its worst.

I recently went to see a dermatologist who I saw when I first started dealing with acne (I switched because there was one closer to my house), and she said the pattern of my acne suggests that it is hormonal. For awhile I had thought my acne was hormonal but I was pretty adamant about not taking the pill or other hormonal contraceptives because the idea just rubbed me the wrong way. I mean, your body's chemistry is a delicate thing; to be messing with that natural chemistry just seemed like it would spell bad news. I was afraid that my skin would get worse, I would gain a lot of weight, and/or my mood/libido would plummet and I would just not feel like myself.

My dermatologist also said that I could try Accutane, but if my acne was hormonal it would just come back after I stopped the Accutane (I guess Accutane really is a last resort drug). So that's why she wanted to try the birth control pills first. Of course I was hesitant, but it's kind of the only thing there was left to try. Plus, I was going to be needing to go on a reliable form of birth control soon anyway, and it was inevitable that it would be hormonal (I tried the copper IUD in the past and I hated it for many reasons that I won't go into right now...).

I am keeping the same regimen that I was put on by my previous dermatologist, except now I am using the birth control. My current regimen without the pill does a good job at keeping my skin smooth-looking and fairly clear, but I get quite a few inflamed spots and my skin gets very oily. Here is my new regimen starting today:

Morning:
Wash face with Vanicream Gentle Facial Cleanser
Apply Clarifoam EF; leave on face for 15-30 min.
Wash off Clarifoam and apply Vanicream Moisturizing skin cream
Take Nicazel Forte tablet with breakfast along with cod liver oil and butter oil

Evening:
Take Nicazel Forte tablet with dinner
Wash face with Vanicream Gentle Facial Cleanser
Apply Atralin; wait about 30 min.
Apply Vanicream Moisturizing skin cream
*Take TriNessa before bed (at the same time everyday, of course!)

*My derm said that taking it at night helps avoid possible nausea that the pill may cause.

It's likely that if TriNessa starts doing magic for my skin I will go off of the Nicazel tablets. These are a great alternative to antibiotics (they are basically a fancy multivitamin) and I find that they do help somewhat with calming inflammation, but they are more expensive than they used to be and I'd rather not pay for them if I don't need them anymore. My dermatologist also suggested that I use a benzoyl peroxide face wash with my regimen so I might start doing that at some point, but right now I feel like that would be too much for my skin.

K, I will update this in a week and until then try to forget about all the potentially bad side effects of birth control pills!

Here are some photos of my current skin. It doesn't look too bad right now, but I have some residual redness from breakouts that I've been having. Also, the lighting in my bathroom makes my skin look a bit less red.  But, these are still good to establish a baseline for you guys!


 

Maggz93

Maggz93

03/14/2016

×